CSN Login
Members Online: 4

You are here

lupron and sleeplessness

BXS
Posts: 4
Joined: Dec 2004

I am 53 and had RP, chemo and 1 injection of Lupron. I have developed poor sleep. The Dr. says it is not the Lupron. Anybody have the same effect and what did you do? Thank God the shot is working and my PSA is down from 80 to .49.

kaiepooh's picture
kaiepooh
Posts: 52
Joined: Mar 2004

ask your pahrmicist if that is a side effect it could be cause it's a hormone or the chemo could also do it. as long as it's working then try to cat nap. my husband has the same problem. but some time the chemo knocks him out so hang tought.

russwhot
Posts: 13
Joined: Jun 2004

Your psa dropped from 80 to 49 or .49? I will soon be on Lupron so I can report on its side effects easier.

BXS
Posts: 4
Joined: Dec 2004

My PSA went to point 49 (.49), less than one, with one shot!

BXS
Posts: 4
Joined: Dec 2004

Clarification: I am no longer on chemo and have been off since January 2004. It slowed the growth but was not succesful. The only drug I am on is Lupron.

Benji48
Posts: 117
Joined: May 2003

Hi,
Just a comment. I'm 73 & a half, post RP,Rads, & Lupron(30cc) for 2 yrs. Have no problem sleeping what-so-ever so I don't beleive thats the core of your sleeping problem.
Best of luck, Benji

GARY E. KING
Posts: 2
Joined: Apr 2016

I AM 79 YEARS OLD, AND A 14 YEAR SURVIVOR OF PROSTATE CANCER (BRACOTHERAPY). 4 YEARS AGO. I WAS DIAGNOSED WITH BONE CANCER (METATICIZED BONE DISEASE)AND RECEIVED LUPRON INJECTION ONCE EVERY 3 MONTHS FOR A YEAR. MY PSA DROPPED TO , 0.01. I WAS ALSO DIAGNOSED WITH THYROID CANCER (METATIZIED THYROID DISEASE) AND THE LUPRON SEEMS TO HAVE BROUGH THAT UNDER CONTROL. THE ONLY SIDE EFFECTS WITH WHAT I CALL MENOPAUSE SYMPTOMS - SEVERE HEADACHES, HOT FLASHES, SWEATING, CLAMMY SKIN AND DIFFICULTY FALLING ASLEEP. SIX MONTHS AGO MY PSA TOOK A BIG JUMP, AND I AM ONCE AGAIN ONON, ONCE A MONTH, FOR SIX MONTH - ONE SHOT REMAINING. ALREADY MY PSA HAS DROPPED TO < 0.01. THIS TIME, THE LIST OF SIDE EFFECTS IS VERY LARGE. LOOK UP THE POSSIBLE SIDE EFFECTS FROM LUPRON, AND I PRETTY MUCH HAVE THE ENTIRE LIST. IT SEEMS TO WORK, BUT IF THE CANCER RETURNS FOR THE FIFTH TIME, I'M NOT SURE WHAT TREATMENT WILL BE IN STORE.

VascodaGama's picture
VascodaGama
Posts: 2115
Joined: Nov 2010

Gary,

Thanks for the update. I am glad to know that Lupron managed to hold the bandit down once again. It means that your cancer is highly hormonal dependent. I am sorry about the discomfort that the treatment is causing you.

Lupron is an LHRH agonist affecting the pituitary. This makes patients to experience several conditions and symptoms, mostly caused by pituitary’s inability to regulate the signaling systems leading to impaired vision, irritability, hallucinations, etc, that causes headaches and the sleeplessness, and chemical castration with the traditional menopause like symptoms.
The best way of countering these effects is with a change in life tactics. Having early dinners and going to bad earlier or the work at gyms may help to regulate our biorhythms. Estrogen patches also manage to relief many of those menopauses like symptoms (tiredness) but will affect the control on the cancer, probably shortening the period in remission. Diets also may be beneficial in countering the effects. You have to try them all to pinpoint the one that works best on you.

Another LHRH drug that is as much efficient as the Lupron, is Firmagon (degarelix acetate). This is an antagonist that also works at the pituitary but does not cause as much side effects as those of agonists (Lupron, Eligard, etc). The function of the pituitary is not prevented totally but it interferes with the down regulated endocrine signaling causing chemo castration too. You will experience the typical menopause symptoms but probably avoid the headaches. Orchiectomy will also do the job but it is a permanent affair.

I am also a HT patient and have been on the intermittent modality too. I regulate the on/off’s drugs period with PSA thresholds. If practical to your case I think you could discuss with your doctor on the possibility in using higher levels of PSA to allow you longer off drugs periods (normalcy) for avoiding the side effects. Many guys use a low PSA = 1.0 as remission and PSA = 10 to trigger the restart on drugs.

Best wishes.

VGama

 

Subscribe to Comments for "lupron and sleeplessness"